Levaquin - insomnia !!

Discussion in 'Chit Chat' started by Granniluvsu, Jun 25, 2009.

  1. Granniluvsu

    Granniluvsu Well-Known Member

    Hi there everyone. Just wondering if anyone has had the seme wxpeience as I. I am presently waiting to hear back to my doc after I called for a change in antibiotic from Levaquin. I have bronchitis and the doc gave me free samples of the stuff, which I thought was wonderul.

    The first night I had no problem sleeping but did take it lkater in the day. Yesdterday I took it also with the rest of my pills in the morning (which I later found out on on line was not a good idea ( to take with the other pills esp Ca.) I think taking it 2 hrs after is OK.

    Well, I took my second dose yesterday morning and I could not nap or sleep even with the melatonin and valerian root I usually take to help with sleep. I was up all night looking at the clock and sucking cough drops. The night before I collapsed after my cough med and other meds. I feel more edgy also shall we say and my head and neck worse than usual with the FM and CMPS. I supposed I should have also put this on the FM board but usually check in here most of the time so thought I would just post here.

    Any info any of you might have would be helpful and appreciative.


    Granni - waiting to hear from the doc.
  2. stick2013

    stick2013 Member

    I have taken it many times for Diverticulitis and have never experienced insomnia. But we are all different. I would call and talk to your dr, and ask for advice....

    The one side effect that I do worry about with Levaquin........Is ruptured tendons. Apparently this is a possible side effect with some people. It's extremely painful and life altering....Not something I would like to have.

    My problem is... I can't take it's sister drug, Cipro because it causes me to be deathly ill, so Levaquin is the only choice I get....Scary to say the least....
  3. Granniluvsu

    Granniluvsu Well-Known Member

    Thanks for your note. I have already spoken to the docs office but am not just waitinf for the call back. I read all that you spoke about on Google concerning the tendons.

    I know how different we all are but just wondering about the insomnia thing. I know some review I read did talk about it.


  4. Granniluvsu

    Granniluvsu Well-Known Member

    I have read a lot too about Levaquin today. I am now on Keflex or it generic form. I couldn't figure out any other reason for not being able to sleep with everything else I am taking, than for the Levaquin.

    Nothing like going back to the old standbys with less side effects. I am taking it 4x a day. 1 pill a day, it must be pretty strong. I have taken Cipro before for a URI and that didnt cause any problems. Well, you live and learn . This is the first med that I had to stop, that I can remember anyway.

    Thanks again.

    Granni[This Message was Edited on 06/25/2009]